Hail, Yavapai
- When
- July 15, 3:40 PM MST
- Where
- Yavapai County, Dewey
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.533, -112.233
Three quarter inch diameter hail was reported in Dewey.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 15, 3:20 PM MST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 320 PM MST SAT JUL 15 2006 .SYNOPSIS...SOUTHEASTERLY FLOW BETWEEN A HIGH PRESSURE CENTER TO OUR NORTH AND A LOW PRESSURE TROUGH TO OUR SOUTH WILL INCREASE THE MOISTURE ACROSS NORTHERN ARIZONA TONIGHT AND SUNDAY. THE INCREASING MOISTURE WILL BRING BETTER CHANCE FOR THUNDERSTORMS THROUGH THE MIDDLE OF NEXT WEEK. && .DISCUSSION...STRONG 500 MB HIGH PRESSURE WILL BE OVER SOUTHERN UTAH AND NEVADA ON SUNDAY WITH AN UPPER LOW ACROSS NORTHERN BAJA AND TROUGH EXTENDING WELL INTO NORTHERN ARIZONA. MOISTURE WILL INCREASE OVER NIGHT ESPECIALLY SOUTH OF A GRAND CANYON TO WINDOW ROCK LINE. ON SUNDAY...WITH THE INCREASE IN MOISTURE THUNDERSTORM ARE EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN BY LATE MORNING...AND THEN PROPAGATE TO THE WEST-SOUTHWEST. FLOW ALOFT WILL BE STRONG ENOUGH FOR A FEW ORGANIZE STORMS FROM THE MOGOLLON RIM AND WHITE MOUNTAINS SOUTHWARD INTO GILA AND YAVAPAI COUNTIES SUNDAY AFTERNOON. THE SUBTROPICAL MOISTURE WILL BE OVER MOST OF ARIZONA THROUGH WEDNESDAY WITH DAILY INCREASES IN THUNDERSTORM ACTIVITY IN THE AFTERNOON AND EVENINGS AND THEN BECOMING WIDELY SCATTERED DURING THE OVERNIGHT AND EARLY MORNING HOURS. THE GFS TRIES TO BRING DRIER AIR IN FROM THE EAST LATE WEDNESDAY INTO THURSDAY FROM THE STRONG HIGH PRESSURE CENTERED OVER THE SOUTHERN HIGH PLAINS. DUE TO LOW CONFIDENCE AND MODEL FORECAST UNCERTAINTIES WILL CARRY MODERATE MONSOONAL CHCS OF PRECIP FOR THE AREA THROUGH THE END OF NEXT WEEK. ANOTHER FEATURE THAT SETS UP BY THE END OF NEXT WEEK IS HIGH PRESSURE CENTERED OVER CENTRAL NEVADA...WITH THIS TYPE OF FLOW PATTERN...THIS COULD BRING DRIER AIR SOUTHWARD INTO NORTHERN ARIZONA FROM THE CENTRAL ROCKIES. WE WILL HAVE TO KEEP AN EYE ON THIS PATTERN AS WELL...AS IT WOULD TEND TO CAUSE SIGNIFICANT BREAKS IN THE MONSOON. && .AVIATION...FOR THE 00Z PACKAGE...THUNDERSTORMS WILL MOVE SOUTHWEST OFF THE RIM COUNTRY IN YAVAPAI AND NORTHERN GILA COUNTIES THIS EVENING. LOOK FOR ISOLATED STRONG GUSTY WINDS NEAR THESE STORMS. ISOLD CIGS NEAR THESE STORM AROUND 4000 FT AGL WITH VSBYS DOWN TO AROUND 1SM DUE TO HEAVY RAIN. EXPECT WDLY SCT STORMS OVERNIGHT FROM THE MOGOLLON RIM SOUTH. MORE STORM WILL FIRE OVER THE HIGHER TERRAIN BY LATE SUNDAY MORNING WITH THE HIGHEST CONCENTRATION OF STORMS ALONG AND SOUTH OF A LINE FROM KRQE TO KFLG TO KIGM LINE. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && TC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST SAT JUL 15 2006 AZZ004>018-037>040-160700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST SAT JUL 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY LOW LEVEL MOISTURE HAS BEEN ON THE INCREASE OVERNIGHT...MAINLY ALONG THE MOGOLLON RIM...WHITE MOUNTAINS...NORTHERN GILA AND YAVAPAI COUNTIES. THE HIGH PRESSURE RIDGE OVER THE AREA IS FORECAST TO BE THE STRONGEST ACROSS THE AREA TODAY. THE HIGH PRESSURE WILL TEND TO SUPPRESS THUNDERSTORM DEVELOPMENT NORTH OF THE MOGOLLON RIM THIS AFTERNOON AND EVENING. WE ARE EXPECTING WIDELY SCATTERED THUNDERSTORM TO BEGIN TO DEVELOP ALONG THE HIGHER TERRAIN OF THE WHITE MOUNTAINS...MOGOLLON RIM...AND YAVAPAI COUNTY MOUNTAINS BY THIS AFTERNOON...AND THEN MOVE SOUTHWEST INTO NORTHERN GILA AND YAVAPAI COUNTY VALLEYS. THE MAIN THREAT TODAY WOULD BE ISOLATED STRONG WIND GUSTS FROM THUNDERSTORMS OUTFLOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE FORECAST TO INCREASE FROM THE MOGOLLON RIM SOUTH ON SUNDAY...AS THE HIGH PRESSURE BEGINS TO WEAKEN ITS HOLD ACROSS THE AREA. THEN FOR MONDAY AND THE REST OF THE WEEK THUNDERSTORMS WILL INCREASE BACK INTO THE 40 TO 60 PERCENT RANGE WITH POSSIBILITY ISOLATED HEAVY RAIN THAT COULD CAUSE FLASH FLOODING AND ISOLATED HAIL EVENTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 95 km away, was scanning. The volume nearest the first event began at 22:38 UTC.
1 hail. Local standard time, as filed.
Three quarter inch diameter hail was reported in Dewey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5527147.